Alert archive / New York / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 39, NWS New York, NY

July 31, 2025Union County, New Jersey; Kings County, Queens County, Richmond County, New York

NWS New York, NY issued this severe thunderstorm warning at Jul 31, 2025, 2:34 PM EDT for Union County, New Jersey; Kings County, Queens County, Richmond County, New York. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 31, 2025, 2:34 PM EDT (18:34 UTC)
Expired
Jul 31, 2025, 3:15 PM EDT
In force
41 min
Issued by
NWS New York, NY
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

Counties Union County, NJ, Kings County, NY, Queens County, NY, Richmond County, NY

The radar

The Philadelphia radar (KDIX), 77 km from the middle of the area, began a volume at 18:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 31, 1:15 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 6.6 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2025-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1000 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2025-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1000 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
970 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

069 
WUUS51 KOKX 311834
SVROKX
NJC039-NYC047-081-085-311915-
/O.NEW.KOKX.SV.W.0039.250731T1834Z-250731T1915Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service New York NY
234 PM EDT Thu Jul 31 2025

The National Weather Service in Upton NY has issued a

* Severe Thunderstorm Warning for...
  Southeastern Union County in northeastern New Jersey...
  Queens County in southeastern New York...
  Richmond County in southeastern New York...
  Kings County in southeastern New York...

* Until 315 PM EDT.

* At 233 PM EDT, severe thunderstorms were located along a line
  extending from near Carteret to near Edison, moving east at 20 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Minor hail damage to vehicles is possible. Expect wind 
           damage to trees and power lines.

* Locations impacted include...
  Flatbush, Linden, Coney Island, Rockaway Beach, Todt Hill,
  Huguenot, The Verrazano Narrows Bridge, Canarsie, Bay Ridge, Port
  Richmond, Tottenville, Tompkinsville, Bensonhurst, Oakwood, and
  Sheepshead Bay.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.

Large hail, damaging wind, and continuous cloud to ground lightning
are occurring with these storms. Move indoors immediately. Lightning
is one of nature's leading killers. Remember, if you can hear
thunder, you are close enough to be struck by lightning.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4059 7421 4060 7422 4060 7426 4061 7432
      4066 7415 4065 7416 4064 7416 4064 7412
      4066 7409 4064 7405 4066 7404 4065 7377
      4058 7376 4053 7393 4056 7395 4056 7401
      4060 7404 4053 7410 4050 7421 4050 7426
TIME...MOT...LOC 1833Z 280DEG 19KT 4058 7418 4051 7434 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

JM
1 follow-up statement
644 
WWUS51 KOKX 311919
SVSOKX

Severe Weather Statement
National Weather Service New York NY
319 PM EDT Thu Jul 31 2025

NJC039-NYC047-081-085-311928-
/O.EXP.KOKX.SV.W.0039.000000T0000Z-250731T1915Z/
Union NJ-Queens NY-Richmond NY-Kings NY-
319 PM EDT Thu Jul 31 2025

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN UNION...QUEENS...
RICHMOND AND KINGS COUNTIES HAS EXPIRED...

The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been allowed to expire.  However, heavy
rain is still expected with these thunderstorms.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for 
parts of northeastern New Jersey...and parts of southeastern New 
York.

&&

LAT...LON 4059 7421 4060 7422 4060 7426 4061 7432
      4066 7415 4065 7416 4064 7416 4064 7412
      4066 7409 4064 7405 4066 7404 4065 7377
      4058 7376 4053 7393 4056 7395 4056 7401
      4060 7404 4053 7410 4050 7421 4050 7426
TIME...MOT...LOC 1918Z 280DEG 19KT 4054 7388 4047 7404 

$$

JM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 2:06 PM EDT, 28 minutes earlier.

Area forecast discussion, Jul 31, 2:06 PM EDT, 28 minutes before
Area Forecast Discussion
National Weather Service New York NY
206 PM EDT Thu Jul 31 2025

.SYNOPSIS...
A cold front slowly moves across the region early this morning,
stalling to the south this afternoon. A wave of low pressure travels
along the front impacting the area this afternoon into Friday
morning. High pressure builds in behind the exiting system late
Friday and remains in control through Saturday night. High
pressure remains nearby through the first half of next week.

&&

.NEAR TERM /THROUGH TONIGHT/...
Key Points:

* A FLOOD WATCH is in effect from 2pm this afternoon until 8am Fri.

* A period of moderate to locally heavy rainfall is possible this
  afternoon into early tonight night. A widespread 1.5-3 inches of
  rainfall is likely, with locally higher amounts. Rainfall rates
  could exceed 2+ inches across part of the area.

A frontal boundary is slowly sagging south through the area early
this morning and is expected to stall nearby to the south this
afternoon. Simultaneously, a frontal wave will develop near the
Delmarva region and track eastward to our southwest this afternoon.
The development of this low pressure wave will be aided by its
location in the right entrance region of a jet streak located to our
north. By daybreak Friday, this frontal wave will begin a
progressive exit offshore to our southeast.

A Flood Watch will take effect this afternoon and remain in place
through Friday morning for the window of heaviest rainfall
anticipated. Expected rainfall across the area will be around 1.5 to
3 inches. Isolated amounts of up to 5 inches are possible. Rainfall
rates of 1-2 inches are likely across the area. Rainfall rates could
exceed 2"/hr across parts of Long Island, NYC, and Union, Essex, &
Hudson counties. 00Z CAMs bring higher instability to these southern
areas this afternoon and evening. MUCAPE here may range from 1,000-
2,000 J/kg this afternoon and evening before quickly dropping off.
While less instability is expected for areas north, 0-6 km Bulk
Shear across the entire CWA could range from 50-70 kt, which is
enough to anticipate convection anywhere today. Though, still the
best chances for this are to the south. The anticipated convection
lines up with the best window for the highest rainfall rates, which
may lie between 2pm to midnight today. Tall skinny CAPE profiles
support this. PWATs should range from 2 to 2.5 inches, which is
anomalously high.

The stalled front to our south will begin to push further away to
our south into late Thursday night as a frontal wave starts to
progressively exit to our southeast. This leads to heavy rainfall
tapering NW to SE due to lack of forcing and loss of instability.
Area-wide showers may still linger into late Thursday night, but
will no longer be intense. However, should any areas experience
flooding prior to this, the additional rainfall may only prolong
flooding. Rainfall will begin to taper altogether NW to SE by
daybreak Friday.

A 30-40 kt NE/ENE-oriented LLJ may enhance winds late Thursday into
Thursday night with winds gusting 25 to 35 mph.

Temperatures will be cooler today with highs topping off in the
mid/low 80s for areas south and only reaching the mid/upper 70s for
northern interior locations.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
A wave of low pressure will exit progressively out to sea to our
southeast early on Friday. This will lead to rainfall tapering NW to
SE Friday morning. Most should be dry by Friday afternoon. Any
lingering showers into the afternoon would likely be for far
southeastern locations of Suffolk and New London counties.

High pressure builds in late Friday and will then remain in control
through Saturday night. This will lead to clear skies by Friday
night with plenty of sunshine on Saturday. Abnormally cool
temperatures on Friday with highs in the mid/low 70s could lead
to possible record minimum high temperatures being broken or
tied. Saturday may see a few return to the low 80s, but fair
weather for the start of the weekend.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
High pressure will remain in control through the second half of the
weekend and into the first half of next week. A quasi-zonal regime
aloft will take shape with a low amplitude trough developing in the
Midwest and the Ohio valley Monday and Tuesday. This feature should
not draw close enough to result in any sensible weather change until
mid week the earliest, towards Wednesday. Thus look for dry
conditions through at least Tuesday night and seasonable
temperatures throughout the period.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
A cold front slowly moves in and stalls over the region today,
before pushing just to the south tonight.

Showers/rain becomes more widespread with a TEMPO group for
TSRA. Cigs lower to MVFR with pockets of IFR vsbys in any
heavier rain or thunderstorms. IFR cigs are more likely towards
00z. Rain continues through the night with the steadiest /
heaviest rain subsiding towards 04z at most terminals. A lighter
rain prevails for the remainder of tonight and into Friday
morning.

E/NE winds 10-15 kts with gusts around 20-25 kts by 04-06Z
tonight. Winds will remain gusty through the day on Friday.

  NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...

There remains uncertainty in the timing of gusts arriving after 00z
out of the E/NE.

.OUTLOOK FOR 18Z FRIDAY THROUGH TUESDAY...

Friday: Mainly MVFR in the morning as showers end early with winds
NE10-17g25kt. VFR develops in the afternoon.

Saturday: VFR. NE winds gusts 15-20 kt early, diminishing by
afternoon.

Sunday-Tuesday: VFR.

Detailed information, including hourly TAF wind component forecasts,
can be found at: https:/www.weather.gov/zny/n90

&&

.MARINE...
Winds on all waters with waves on ocean waters are expected to climb
today, reaching SCA criteria by this evening and remaining so
through Friday evening. A few isolated gale-force gusts are
possible on Friday. A SCA is issued for all waters starting late
tonight through Friday evening. Winds are then expected to drop
below 25 kt early Friday night, but 5 ft waves could linger
through early Saturday morning on ocean waters. Thereafter, all
waters will be below SCA criteria under high pressure Saturday
into Saturday night.

Sub advisory conditions take place on the coastal waters for the
second half of the weekend and into the first half of next week with
a light pressure gradient due to a high pressure regime remaining in
control.

&&

.HYDROLOGY...
* Flood Watch in effect from 2pm today through 8am Friday.

A widespread moderate to heavy rainfall is expected this
afternoon into Friday. Rainfall amounts of 1.5 to 3 inches with
localized amounts up to 5 inches across the southern portions of
the CWA will be possible. Rainfall rates could exceed 2+ inches
per hour.

WPC has outlined the entire region in a slight risk of excessive
rainfall for much of the area, with a moderate risk for NE NJ.
Urban, poor drainage and riverine flash flooding will be possible.

Dry weather returns Friday night with no hydrologic concerns through
early next week.

&&

.TIDES/COASTAL FLOODING...
There is an overall low rip current risk for ocean beaches today
due to a 1-3 ft S/SE swell and 1 to 2 ft wind waves. Rip
currents likely increase to high by Friday given increased
waves, 5 ft surf height, and a persistent 15-25kt E/NE flow.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Air Quality Alert until 11 PM EDT this evening for CTZ005>012.
     Flood Watch through Friday morning for CTZ005>012.
NY...Flood Watch through Friday morning for NYZ067>075-078>081-
     176>179.
NJ...Flood Watch through Friday morning for NJZ002-004-006-103>108.
MARINE...Small Craft Advisory from 8 PM this evening to 8 PM EDT Friday
     for ANZ331-332-335-338-340-345-350-353-355.

&&

SYNOPSIS...JE/BR
NEAR TERM...BR
SHORT TERM...BR
LONG TERM...JE
AVIATION...20
MARINE...JE/BR
HYDROLOGY...JE/BR
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Jul 31, 1:34 PM EDT, 1 hour before
Hazardous Weather Outlook
National Weather Service New York NY
134 PM EDT Thu Jul 31 2025

NJZ004-103-104-011745-
Eastern Passaic-Western Bergen-Eastern Bergen-
134 PM EDT Thu Jul 31 2025

...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY MORNING...

This Hazardous Weather Outlook is for northeast New Jersey.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NJZ006-105>108-011745-
Hudson-Western Essex-Eastern Essex-Western Union-Eastern Union-
134 PM EDT Thu Jul 31 2025

...SEVERE THUNDERSTORM WATCH 562 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY MORNING...

This Hazardous Weather Outlook is for northeast New Jersey.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.
   Flood Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

CTZ005>012-NJZ002-NYZ067>071-078>081-177-179-011745-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Southern Fairfield-Southern New Haven-
Southern Middlesex-Southern New London-Western Passaic-Orange-Putnam-
Rockland-Northern Westchester-Southern Westchester-Northwest Suffolk-
Northeast Suffolk-Southwest Suffolk-Southeast Suffolk-
Northern Nassau-Southern Nassau-
134 PM EDT Thu Jul 31 2025

...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY MORNING...

This Hazardous Weather Outlook is for southern Connecticut,
northeast New Jersey and southeast New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NYZ072>075-176-178-011745-
New York (Manhattan)-Bronx-Richmond (Staten Island)-Kings (Brooklyn)-
Northern Queens-Southern Queens-
134 PM EDT Thu Jul 31 2025

...SEVERE THUNDERSTORM WATCH 562 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY MORNING...

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.
   Flood Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ331-332-335-340-345-350-353-011745-
Long Island Sound East of New Haven CT/Port Jefferson NY to the
Mouth of the Connecticut River-
Long Island Sound East of the Mouth of the Connecticut River-
Long Island Sound West of New Haven CT/Port Jefferson NY-
Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
134 PM EDT Thu Jul 31 2025

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ338-355-011745-
New York Harbor-Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
134 PM EDT Thu Jul 31 2025

...SEVERE THUNDERSTORM WATCH 562 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

In the hours before

Special weather statement, Jul 31, 2:05 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service New York NY
205 PM EDT Thu Jul 31 2025

NYZ078>081-311845-
Southwest Suffolk NY-Northwest Suffolk NY-Southeast Suffolk NY-
Northeast Suffolk NY-
205 PM EDT Thu Jul 31 2025

...A STRONG THUNDERSTORM WILL IMPACT WESTERN SUFFOLK COUNTY THROUGH
245 PM EDT...

At 205 PM EDT, Doppler radar was tracking a strong thunderstorm over
Centereach, moving northeast at 15 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to outdoor objects is
         possible.

Locations impacted include...
Centereach, Medford, Ronkonkoma, Manorville, Stony Brook, Middle
Island, Port Jefferson, Wading River, Coram, Holbrook, Farmingville,
Rocky Point, Mount Sinai, Calverton, and Yaphank.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4092 7323 4093 7317 4095 7317 4099 7309
      4099 7279 4086 7271 4076 7313
TIME...MOT...LOC 1805Z 245DEG 13KT 4088 7310

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

NV
Special weather statement, Jul 31, 2:12 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service New York NY
212 PM EDT Thu Jul 31 2025

NJZ004-105-311900-
Western Essex NJ-Eastern Passaic NJ-
212 PM EDT Thu Jul 31 2025

...A STRONG THUNDERSTORM WILL IMPACT EASTERN PASSAIC AND NORTHWESTERN
ESSEX COUNTIES THROUGH 300 PM EDT...

At 210 PM EDT, Doppler radar was tracking a strong thunderstorm over
Bloomfield, moving east at 20 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to outdoor objects is
         possible.

Locations impacted include...
Paterson, Passaic, Caldwell, Fairfield, Clifton, Montclair, Little
Falls, Verona, Cedar Grove, Woodland Park, Totowa, West Caldwell,
Haledon, North Caldwell, and Prospect Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
Essex County in northeastern New Jersey.

&&

LAT...LON 4090 7432 4091 7429 4089 7428 4090 7427
      4091 7427 4093 7429 4094 7414 4092 7414
      4092 7413 4089 7413 4087 7411 4083 7415
      4085 7418 4082 7418 4081 7434 4086 7432
      4087 7434 4089 7434
TIME...MOT...LOC 1810Z 277DEG 19KT 4083 7419

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

JM

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 1:41 PM EDTAreal Flood AdvisoryOKXEssex, Hudson, Union2 hr
Jul 31, 1:41 PM EDTSevere Thunderstorm WarningOKXEssex, Union49 min
Jul 31, 1:52 PM EDTFlash Flood WarningOKXEssex, Union2 hr
Jul 31, 2:12 PM EDTSpecial Weather StatementOKXEssex48 min
Jul 31, 2:17 PM EDTAreal Flood AdvisoryOKXBergen, Essex, Passaic108 min
Jul 31, 2:29 PM EDTFlash Flood WarningOKXBergen, Essex, Hudson, Passaic108 min
Jul 31, 3:07 PM EDTFlash Flood WarningOKXBergen, Hudson3 hr
Jul 31, 1:52 AM EDTSmall Craft AdvisoryOKX48 hr
Jul 31, 6:18 AM EDTSpecial Weather StatementOKXOrange42 min
Jul 31, 7:39 AM EDTSpecial Weather StatementOKXOrange51 min
Jul 31, 8:02 AM EDTSpecial Weather StatementOKXOrange43 min
Jul 31, 8:05 AM EDTAreal Flood AdvisoryOKXOrange35 min
Jul 31, 8:40 AM EDTFlash Flood WarningOKXOrange2 hr
Jul 31, 9:09 AM EDTFlash Flood WarningOKXOrange78 min
Jul 31, 1:08 PM EDTAreal Flood AdvisoryOKXOrange3 hr
Jul 31, 1:57 PM EDTAreal Flood AdvisoryOKXSuffolk93 min
Jul 31, 2:05 PM EDTSpecial Weather StatementOKXSuffolk40 min
Jul 31, 2:19 PM EDTAreal Flood AdvisoryOKXBronx, Nassau, New York, Queens86 min
Jul 31, 2:27 PM EDTFlash Flood WarningOKXBronx, Nassau, New York, Queens3 hr
Jul 31, 2:35 PM EDTSpecial Marine WarningOKX55 min
Jul 31, 2:39 PM EDTAreal Flood AdvisoryOKXSuffolk116 min
Jul 31, 3:00 PM EDTSpecial Weather StatementOKXBronx45 min
Jul 31, 3:46 PM EDTFlash Flood WarningOKXNassau2 hr
Jul 31, 4:01 PM EDTAreal Flood AdvisoryOKXSuffolk35 min
Jul 31, 4:33 PM EDTFlash Flood WarningOKXSuffolk5 hr
Jul 31, 5:53 PM EDTRip Current StatementOKXKings, Nassau, Queens, Suffolk27 hr

Nearby

Severe Thunderstorm Warnings in New York, 2025Severe Thunderstorm Warnings in New Jersey, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.